MAUDE Adverse Event Report: MEDTRONIC VERTE-STACK ANATOMIC; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC VERTE-STACK ANATOMIC; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 6240841
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2011
Type of Reportable Event Serious Injury
Event or Problem Description
I was implanted with two peek corpectomy cages into the cervical spine (procode mqp).Post-op imaging studies show that one of the two cages dislocated and migrated into the spinal canal.Device-labeling states that use in the cervical spine is an absolute contraindication, yet the review of the device construct shows that the device is designed to fit into the cervical spine.The two part numbers involved are 6240841 and 6240861.Also part number 6240841 expired in 2010, but was implanted in 2011.I will require revision surgery.The implanting surgeon did not disclose the contraindicated use and device-related risk associated with device use in the cervical spine, nor did he disclose he is being paid by the device sponsor.

Brand Name
VERTE-STACK ANATOMIC
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC
MDR Report Key6910896
Report NumberMW5072570
Device Sequence Number13573765
Product Code MQP
UDI-Device Identifier00613994305091
UDI-Public00613994305091
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2010
Device Model Number6240841
Device Lot NumberTZ3Z
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/03/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Disability;
Patient Weight75